Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
Línea de Ayuda 1-800-473-4636 ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes. La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis
Single Status Update
Katrin, 26 years old, from Bulgaria.
I`m sorry about my English, if there are many spelling mistakes, but I don`t know it very well.
I will write my grandmother's case.
My grandmother is now 69 years old. About 10 years ago (2007) she was diagnosed with Parkinson's disease. From the beginning, she was prescribed to take the levodopa, which in our country is called Madopar, which I realized too late was the first mistake made by the doctors. Over the years, of course, the dose has been changed and adjusted to hers condition, and many other drugs have been added, such as PK-merz (amantadine sulfate, which reduces Parkinson's disease symptoms), Jumex (for the treatment of some central nervous system diseases), Zoloft (antidepressant).
Until before maybe 2 years she felt very good, she was absolutely self-sufficient. She had some complaints that I did not think were related to Parkinson's, went to some research, and the doctors prescribed a blood thinner called Eliquis and Cordaron (anti-arrhythmia) with which she had no problems.
She had never had tremors, the only thing that was noticeable in recent years was the gait change (typical of Parkinson's).
Things began to change after we realized she was getting seizures/loss of consciousness from time to time. She claimed she was good at knowing what was due and that we had nothing to worry about. Yes, but one day she fell badly and hit her head, thank God it was nothing serious. She started living with us. We tried not to leave her alone, because we saw how unsteady she was when she walked, with a lot of overflowing mostly to the right. If there is no one next to her, or something to support, will go off and fall especially when turning the direction of walking. It seems impossible for us to let her move alone without supervision.
Seizures/loss of consciousness continued only when she stood up. We took her to a doctor and they assumed that this was due to low blood pressure and that there was not enough brain irrigation. They said she had orthostatic hypotension, which I have heard is typical of Parkinson's patients. So they prescribed more medicines - Cavinton (for the treatment of certain disorders associated with blood circulation disorders in the brain), Nootropil (improves and restores cognitive abilities after various brain injuries). As if there was improvement and fainting became less common than before, but still common.
It can be said that this is our main concern. When we measure the blood pressure in the sitting position is normal for her (100/60), after standing up for a shorter or longer time starts to get sick, becomes absolutely not communicative, the body becomes immobilized and does not know what is going on or where she is. It's very difficult to get her sitting somewhere, and she has the feeling that we're pushing her and she does not know why we do it. If we do not stick to her at this point, it will collapse on the ground. We are measuring the blood in this upright position and seeing how much it has fallen (70/40), maybe even lower. After we put her down to sit, in a few seconds it's all gone.
Something interesting that we noticed was that in the morning when she did not have any drugs she was quite another person - stable in the gait, adequate, communicative, but after taking the first pills for Parkinson's things are changing - the blood pressure falls, movements become slower and more uncertain, and so on. However, I do not attach much importance to this difference.
She says she rarely experiences a sense of stiffness in her body. The mood is mostly positive, without big amplitudes. But she feels overwhelmed by the fact that she can`t even be a little independent as before. The fine movements with the hands are very altered, and it is difficult to put on clothes with buttons, zips and similar movements that require precision.
This is the list of medications she has taken and I described above in the text:
-Levodopa 200mg - three halves a day, at 4 hours distance.
-PK-merz (amantadine sulfate) 100mg – two tablets a day.
-Jumex (selegiline hydrochloride) 5mg – two tablets a day.
-Zoloft (sertraline) 50mg – one half a day.
-Nootropil (piracetam) 1200mg – two tablets a day.
-Cavinton forte (vinpocetine) 10mg – three halves a day.
-Cordarone (amiodarone hydrochloride) 200mg – one half a day.
-Eliquis (apixaban) 5mg – two tablets a day.
I know this was a very long speech, perhaps unnecessary, but I feel obliged to describe everything that I think of.
I know that your intervention is limited because of the distance, but I want some hope for me and my mother with whom we are doing this day care. I know that the condition of the Parkinson sufferers is getting worse with the years, and I want to stop the time now, as long as she's still "okay".
I also want to know your opinion about the vitamins and supplements that are mentioned on the Internet and in the scientific space, such as: mucuna pruriens; vit. B6, C, D; Creatine; Resveratrol; Omega3/Omega6.
I can also take a short video of my grandmother's condition if is necessary.